Tramadol Overdose Help

Tramadol Overdose Help

Tramadol is a narcotic pain reliever. Addiction to tramadol may result from illegal recreational use or from prescription use that leads to tolerance and dependence. Tolerance, or the body adjusting to the presence of the drug and reducing its effects, occurs quickly. At this point, recurring pain or the desire to achieve a “high” associated with early use can cause users to increase their dose. This increases the risk of tramadol overdose.

Using Tramadol and Other Drugs

Any prescription medicine becomes more dangerous when mixed with alcohol or other drugs. Tramadol is especially dangerous for – and should not be taken by – people who have been previously addicted to drugs or alcohol or have a history of suicidal thoughts or suicide attempts. Tramadol is especially dangerous when mixed with the following:

  • Alcohol
  • Narcotic pain medicine
  • Sedatives or tranquilizers
  • Depression or anxiety medications
  • Medicine for mental illness
  • Street drugs

Seizures are already a potential side effect associated with tramadol, and the risk of seizure is increased if someone with the following conditions takes tramadol:

  • History of drug or alcohol addiction
  • History of epilepsy or other seizure disorders
  • History of head injury
  • A metabolic disorder
  • Taking medication for nausea or vomiting

Signs of Tramadol Overdose

It is important to know the signs of tramadol overdose. Knowing the signs can save your life or the life of a loved one. Signs of tramadol overdose can include the following:

  • Drowsiness
  • Shallow breathing
  • Slow heartbeat
  • Extreme weakness
  • Cold or clammy skin
  • Feeling light-headed
  • Fainting
  • Coma

How Is Tramadol Overdose Treated?

Knowledge of what to do in case of a tramadol overdose can be lifesaving. It goes without saying that this information is primarily for those who fear that a loved one might be abusing tramadol dangerously, as they will be the ones who might have to act in the case of overdose.

First—after calling 911—if you suspect someone has overdosed on tramadol, try to keep the person still. Moving around can cause the dangerous dose of tramadol to enter the blood stream even faster. If the person has become unresponsive or appears unconscious, lay them on their side to prevent them from choking should they vomit. Once emergency medical staff takes over, they may administer the following treatments:

  • The stomach is often pumped in an attempt to wash out any unabsorbed drugs
  • Charcoal is often used to keep drugs from entering the blood stream, as unabsorbed drugs are absorbed by the charcoal and then leave the body with stool
  • Some patients will be given a sedative or placed in physical restraints of some kind, as overdose can cause patients to become agitated or violent

Need Help For Tramadol Addiction?

If you or a loved one struggles with tramadol addiction, we can help. Call our 24 hour, toll-free helpline to speak with a representative who will assist you in finding the treatment plan that’s right for you. Call now and start recovering today.